MAUDE Adverse Event Report: Abiomed, Inc. - 1220648 Impella; Temporary Non-Roller Type Left Heart Support Blood Pump

Abiomed, Inc. - 1220648 Impella; Temporary Non-Roller Type Left Heart Support Blood Pump
Catalog Number 0048-0024-JP
Medical Device Problem Codes Restricted Flow rate (1248); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Thromboembolism (2654)
Date of Event 07/28/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Clinical narrative us: impella cp was inserted via left femoral artery in a 79-year-old male patient presenting with acute myocardial infarction and cardiogenic shock.The patient¿s comorbidities were not shared.The patient¿s clinical state prior to initiation of support was society for cardiovascular angiography and interventions (scai) shock stage was not noted, but after implant of the impella the scai shock stage is documented at stage c.The physician added extra corporeal membrane oxygenation (ecmo) to the impella cp support as during the coronary angioplasty there was slow flow when intervening upon the right coronary artery.The impella cp would vent the ventricle for the primary support ecmo.While on support the the device functions as expected, performance level p-3 with 1.9l/min flow with 5% dextrose in water with heparin in the purge solution.On the second day of support the pump flow rate had dropped to zero.Echocardiography and volume status assessments showed no abnormalities and positioning and motor waveforms appeared normal.As the patient was clinically improving the pump was weaned and explanted.The ecmo remained on to support the patient.At the impella cp explant there was an observation made of biomaterial near the pump's impeller.The operators questioned thrombus development.The patient's heparin had been temporarily discontinued due to an activated clotting time (act) earlier in the morning that had exceeded 200.There is an increased risk of biomaterial accumulation when anticoagulation is held due to the risk of the act falling below the recommended parameters of 160 seconds to 180 seconds.The patient survived the event and ecmo support continued.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees, that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
Impella
Common Device Name
Temporary Non-Roller Type Left Heart Support Blood Pump
Manufacturer (Section D)
Abiomed, Inc. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
Danvers
Manufacturer Contact
derek sammarco
22 cherry hill dr.
danvers, MA 01923
+1(781)739-0590
MDR Report Key50122705
Report Number1220648-2026-11214
Device Sequence Number17551916
Product Code OZD
UDI-Device Identifier00813502011371
UDI-Public(01)00813502011371(17)280331(10)2027925756
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0048-0024-JP
Device Lot Number2027925756
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/03/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2026
Initial Report FDA Received Date08/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/26/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Extracorporeal membrane oxygenation
Outcome Attributed to Adverse Event Other;
Patient Age79 YR
Patient SexMale
Patient RaceAsian